Flash Flood, Fremont
- When
- August 17, 4:24 PM MST to 5:00 PM MST
- Where
- Fremont County, 23 mi E of St Anthony
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.229, -111.482 (the zone’s center; the record gives no point)
Roads reported washed out near Lamont.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Roads reported washed out near Lamont.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 17, 1:40 PM MST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 240 PM MDT TUE AUG 17 2004 .DISCUSSION... THE ABUNDANT MOISTURE IN THE OVERHEAD SUBTROPICAL AIRMASS HAS LET LOOSE AND HAS BEEN DUMPING HEAVY RAIN ALL OVER THE MOUNTAINS IN THE FORECAST AREA...BASED ON SPOTTER REPORTS MAINLY SOUTH CENTRAL AND CARIBOU HIGHLANDS. FORTUNATELY WE ADDED CARIBOU HIGHLANDS SHORTLY AFTER NOON TO THE LIST OF AFFECTED AREAS. WILL CONTINUE FLASH FLOOD WATCH AND PROVIDE UPDATE STATEMENT. OTHERWISE...SLOW MOVING LOW WILL CONTINUE SHOWERS AND THUNDERSTORMS WED AND WED NIGHT. MORNING PRODUCT SUITES ARE MUCH SLOWER IN PUSHING THIS LOW OUT OF IDAHO. SO HAVE UPPED POPS FOR ENTIRE AREA FOR THE FIRST 4 PERIODS OF THE FORECAST. EXPECT THUNDERSTORMS TO CONTINUE AS WELL. THE INCREASED POPS AND CLOUDS MEAN COOLER TEMPERATURES AND SO HAVE REDUCED THESE AS WELL DURING THE EARLY PART OF THE FORECAST. FOR THE 3 TO 7 DAY PERIOD...VERY LITTLE MODEL RUN-TO-RUN CONSISTENCY...AND NCEP CURRENTLY FAVORS ENSEMBLE RUN AND EURO-MODELS RATHER THAN THE OPERATIONAL GFSX/MRF. BASICALLY IT LOOKS WETTER BUT IS DIFFICULT TO SAY IF IT IS RIGHT AT THIS POINT. HAVE COOLED TEMPERATURES AND RE-GRIDDED WINDS...BUT HAVENT BEEN ABLE TO ACCOMPLISH MUCH ELSE FOR THIS PERIOD. && .PIH WATCHES/WARNING/ADVISORIES...A FLOOD WATCH FOR FLASH FLOODING HAS BEEN ISSUED FOR PORTIONS OF THE POCATELLO COUNTY WARNING AND FORECAST AREA. SEE THE FLOOD WATCH BULLETIN FOR FURTHER DETAILS. && JAM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 1210 PM MDT TUE AUG 17 2004 IDZ017-019>021-181200- EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-1000 AM MDT TUE AUG 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AS THE UPPER LOW SLIDES AWAY FROM THE REGION. ISOLATED THUNDERSTORMS ARE POSSIBLE...WITH LOCALLY HEAVY DOWNPOURS. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. IDZ018-022-023-031-032-181200- BIG AND LITTLE WOOD RIVER REGION-SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 1000 AM MDT TUE AUG 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... VERY HEAVY RAINSHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE CENTRAL IDAHO MOUNTAINS AND SOUTH CENTRAL HIGHLANDS THIS AFTERNOON AND EVENING UNTIL 10 PM. THESE SLOW MOVING SHOWERS AND STORMS MAY CREATE CONDITIONS SUITABLE FOR FLASH FLOODING IN THIS AREA. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AS THE UPPER LOW SLIDES AWAY FROM THE REGION. ISOLATED THUNDERSTORMS ARE POSSIBLE...WITH LOCALLY HEAVY DOWNPOURS. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MDT TUE AUG 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1239 PM FLASH FLOOD 3 W INKOM 42.80N 112.31W
08/17/2004 BANNOCK ID PUBLIC
WATER FLOWING OVER LAWN FROM CULVERTS.
0110 PM FLASH FLOOD 2 W INKOM 42.80N 112.29W
08/17/2004 BANNOCK ID TRAINED SPOTTER
1.25 INCHES OF RAIN FROM STORM IN LESS THAN 45 MINUTES.
DOT PORT OF ENTRY
&&
DPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
453 PM MDT TUE AUG 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD BONE 43.32N 111.80W
08/17/2004 BONNEVILLE ID CO-OP OBSERVER
0.34 INCHES OF RAIN HAS FALLEN SO FAR. STILL RAINING AT
LOCATION.
0215 PM FLASH FLOOD 1 E MALTA 42.31N 113.35W
08/17/2004 CASSIA ID CO-OP OBSERVER
0.75 INCHES OF RAIN IN 45 MINUTES.
0215 PM FLASH FLOOD 15 NW IDAHOME 42.57N 113.59W
08/17/2004 CASSIA ID DEPT OF HIGHWAYS
HEAVY RAIN WITH WATER STANDING IN PARKING LOT.
&&
DPThe Pocatello radar (KSFX), 158 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420003.